It is currently Wed Aug 16, 2017 7:53 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Mon Feb 27, 2012 11:34 pm 
Offline
New Poster
New Poster

Joined: Mon Jan 23, 2012 2:54 pm
Posts: 3
I've been taking Suboxone since mid-December, with a few days off here and there. Originally started at ~3mg/day, lately I've been at ~1mg/day. I didn't notice anything going to a lower dose, and did it abruptly. How long should I expect withdrawal to be if I were to jump at this dosage? In all reality, I will probably taper down from 1mg to smaller amounts over the next few days, as I have a tiny piece of strip left, as well as about a 1mg crumb of a tablet. Have I been taking Suboxone long enough to experience the level of WD that I'm reading about from long-term users on here? My reason for going on the Suboxone was multiple times daily IV heroin; although I will add that I am not going through a doctor, and have bought the Suboxone off of the "black market".

Thanks for any input.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Mar 01, 2012 7:59 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Kalashnikov -

You might be surprised just how strong suboxone is even at 3 mg and below. People actually taper down into the micrograms before jumping off suboxone. And when it's used strictly for pain in opiate-naive people, it's also used in the micrograms. It's only used in high doses for addicts who have such high tolerances to treat addiction. Anyway, because it's so strong, personally I would recommend you ration out what sub you have left and stretch it out as much as possible. If you've been on it since December, I'd say you're probably dependent on it, especially coming from an addiction to heroin. You could have some pretty good withdrawals still, unfortunately.

There's really no way to know exactly how long the w/d will last. Sub w/d is usually milder than that of full agonists, but to be honest, it is usually thought to last a bit longer or be a bit more drawn out (I know, not what you wanted to hear). But that CAN BE addressed by doing a proper taper.

My last suggestion is that you always have the option of obtaining more sub and giving yourself more time to do a proper taper, thereby reducing both your acute and post-acute withdrawals. Just a thought. Also, there's no evidence that people on sub long term have a harder time coming off it. Actually, according to Dr Junig, those who have been on it long term actually are thought to have better chances for success after ending sub treatment because they had so much time in remission w/ the help of suboxone. They're in a better position to live w/o sub or as I like to put it, to live w/o a net.

I hope some of this helps you. Good luck, and whatever you decide to do, we're here to support you.

I hope this helps.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group